Nyquil Addiction Signs

Nyquil is a cough and flu medication easily available at most drugstores. This medication is regularly abused due to its easy accessibility and ability to cause a ‘high’. It’s vital to understand the signs associated with Nyquil addiction so as to prevent the severe side effects often associated with the drug’s principal ingredients: acetaminophen, dextromethorphan, and phenylephrine.

Some effects of Nyquil are light-headedness, unsteadiness and mild euphoria.

Nyquil Addiction Signs and Symptoms

  • Diarrhea
  • Insomnia
  • Vomiting
  • Excitability
  • Restlessness
  • Stomach pain
  • Constipation
  • Overwhelming weakness

Nyquil Addiction Signs

Severe Nyquil Addiction Signs

  • Ataxia
  • Hallucinations
  • Skin abrasions
  • Visual impairment
  • Tremors and seizures
  • Yellowing of the eyes
  • Urinating difficulties
  • Difficulty in breathing

Nyquil may cause a lack of appetite, insomnia, nausea, anxiety, stomach problems and headaches. Additional severe Nyquil addiction signs are skin reactions (rashes and hives), tightness of the chest, swelling around the face, headaches, hallucinations, emotional instability and impaired vision. There may also be bouts of lightheadedness and mild intoxication. The patient may shiver a lot and in chronic cases, even go into epileptic fits.

Physical Nyquil Addiction Signs

  • Mood swings
  • Sleeping and eating problems
  • Irregular behavioral patterns
  • Numerous empty bottles of Nyquil
  • Severe shivering and hallucinations

Slang expressions for this kind of abuse include Dex, Rome, Sky, and tussing, just to name a few. It is also commonly known as robo-trippin or skittling.

Other Nyquil addiction signs include breaking into cold sweats, psychosis, paranoia, loss of consciousness for long periods of time (coma), mydriasis, difficulty sleeping, nightmares, regular headaches, palpitations and somnolence. Others have complained of feeling ‘stoned’, anaphylactic reactions, dizziness, itchy skin, laryngitis, hearing impairment, high blood pressure and hypertension.

Most of these Nyquil addiction signs are as a result of continued use or abuse and are usually associated with the primary ingredient dextromethorphan, which has been singled out as the main cause for the ‘high’ associated with taking Nyquil medication. Dextromethorphan, or simply DXM, is often abused even in its pure form, and creates physical and physiological dependence when used over extended periods of time.

Addiction may not be that severe nor may the withdrawal symptoms, but nausea and sporadic headaches persist for quite a while, even after discontinued use. Though Nyquil is marketed as a safe common cold and flu relief medication, prolonged use should be discouraged and its ingestion applied only in case of cold, usually only for a few nights.

If the symptoms persist, the medication should be taken irregularly to avoid eventual dependence. Taking Nyquil for more than 5-7 consecutive days may start to have visible side effects on the patient. If severe Nyquil addiction signs are discovered, it is imperative that medical assistance be sought as soon as possible. If the patient suffers from other kinds chronic diseases, it is even more prudent to take the drug under the supervision of a doctor to prevent adverse reactions.

Leave a Reply